Cold/Wind Chill, Androscoggin
- When
- January 18, 12:00 AM EST to 3:00 PM EST
- Where
- Androscoggin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.166, -70.206 (the zone’s center; the record gives no point)
Wind chills of 14 to 25 below zero affected much of Central and Northern Maine from midnight to 3:00 pm on the 18th of January.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Wind chills of 14 to 25 below zero affected much of Central and Northern Maine from midnight to 3:00 pm on the 18th of January.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jan 17, 9:32 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 932 PM EST MON JAN 17 2005 .UPDATE... WILL BE ISSUING UP DATE TO CLEAN UP 1ST PERIOD WORDING...BUT NO MAJOR CHANGES TO CURRENT FORECAST. WILL ALSO BE BUMPING UP WINDS IN THE COASTAL WATERS FORECAST TO 20 TO 30 KTS WITH A FEW HIGHER GUSTS. && .PREVIOUS DISCUSSION... .SHORT TERM... RADAR SHOWS SOME LIGHT SNOW LINGERING ON THE EASTERN FRINGE OF THE FORECAST AREA. HOWEVER...THERE ARE ALSO NUMEROUS UPSLOPE SNOW SHOWERS IN THE MOUNTAINS INDICATED BY OBS AND SATELLITE. INSTABILITY IS ALLOWING THESE SNOW SHOWERS TO HOLD TOGETHER ALL THE WAY TO THE COASTLINE. AS COLD AIR ADVECTION DRIES OUT THE LOW LEVELS...ANY LINGERING FLURRIES OR SNOW SHOWERS SHOULD DISSIPATE RAPIDLY IN THE FOOTHILLS...AND SOON THEREAFTER IN THE MOUNTAINS. A CHILLY NIGHT IN STORE TONIGHT...WITH COLD AIR POURING IN THE REGION...AND 10 TO 15 MPH WINDS. WILL ISSUE A WIND CHILL ADVISORY FOR THE MOUNTAINS FOR WIND CHILLS OF 15 TO 25 BELOW. THERE WILL BE SLIGHTLY WARMER WIND CHILLS IN THE FOOTHILLS AND COAST...BUT STILL COLD. EXPECT A MOSTLY SUNNY DAY...BUT COLD TUESDAY...AS HIGH PRESSURE RIDGES IN FROM THE WEST. && .LONG TERM... A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY NIGHT. A WEAK WEATHER DISTURBANCE WILL MOVE ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. MOISTURE IS SLIM WITH THIS SYSTEM HENCE ANY SNOW WILL BE LIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY. THE COLDEST AIR OF THE WINTER WILL MOVE IN BEHIND THE FRONT AND LAST INTO THE WEEKEND. ANOTHER WEAK DISTURBANCE WILL BRING A SLIM CHANCE OF SNOW SUNDAY WITH CLEARING WEATHER MONDAY. && .AVIATION... LINGERING MVFR CONDITIONS TO DISSIPATE BY THIS EVENING...WITH VFR CONDITIONS TONIGHT AND TUESDAY. && .MARINE... WILL CARRY AN SCA FOR TONIGHT. EXPECT GOOD MIXING TONIGHT...WITH 25 KT 925 MB WINDS...SUSTAINED WINDS SHOULD SETTLE IN THE 20 TO 25 KT RANGE OVERNIGHT. WILL CONTINUE A MENTION OF -SHSN WITH NW WINDS AND LOW LEVEL INSTABILITY...EXPECT OCEAN EFFECT SNOWS TO LAST TONIGHT AND INTO TOMORROW. GALE FORCE WINDS POSSIBLE FRIDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...WIND CHILL ADVISORY MEZ007>009 NH...WIND CHILL ADVISORY NHZ001-002 MARINE...SCA. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 603 AM EST MON JAN 17 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-014-181100- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...AUBURN...AUGUSTA...BATH...BELFAST... BERLIN...BIDDEFORD...BRUNSWICK...CLAREMONT...CONCORD...DERRY... DOVER...DURHAM...EXETER...FAIRFIELD...FARMINGTON...FRANKLIN... GARDINER...HAMPTON...KENNEBUNK...KITTERY...LACONIA...LEBANON... LEWISTON...LISBON FALLS...LONDONDERRY...NORTH WINDHAM... OLD ORCHARD BEACH...PORTLAND...PORTSMOUTH...ROCHESTER...ROCKLAND... RUMFORD...SACO...SANFORD...SKOWHEGAN...SOMERSWORTH... SOUTH PORTLAND...TOPSHAM...WATERVILLE...WESTBROOK AND WINSLOW 603 AM EST MON JAN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS CONTINUED UNTIL 10 AM FOR THE MIDCOAST WITH AN ADDITIONAL INCH OF SNOW POSSIBLE THIS MORNING. ELSEWHERE THE SNOW HAS TAPERED OF TO SOME AREAS OF LIGHT SNOW OR FLURRIES WITH LITTLE IF ANY ADDITIONAL SNOW EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL ARE REQUESTED FOR THE ADVISORY AREA THIS MORNING. ADDITIONAL REPORTS ARE WELCOME FROM ACROSS THE ENTIRE FORECAST AREA OF SOUTHERN AND WESTER MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE.
The national radar mosaic for the moment the first event began.
9 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438751, 5438752, 5438753, 5438754, 5438755, 5438756, 5438757, 5438758, 5438759.